You are not currently logged in.
Access JSTOR through your library or other institution:
On Quasi-Reversibility and Local Balance: An Alternative Derivation of the Product-Form Results
Xiuli Chao and Masakiyo Miyazawa
Vol. 46, No. 6 (Nov. - Dec., 1998), pp. 927-933
Published by: INFORMS
Stable URL: http://www.jstor.org/stable/222945
Page Count: 7
You can always find the topics here!Topics: Queueing networks, Equations, Markov chains, Chaos theory, Marketing strategies, Arrivals and departures, Traffic, Mathematical vectors, Poisson process
Were these topics helpful?See something inaccurate? Let us know!
Select the topics that are inaccurate.
Preview not available
We are concerned with a queueing network, described by a continuous-time Markov chain, in which each node is quasi-reversible. A new class of local balance equations is derived for the Markov chain with respect to a product-form distribution, which simultaneously provides an alternative and short proof for product form results of queueing networks with customers and signals. Furthermore, if each node is internally balanced, i.e., the total arrival rate equals the total departure rate for each node, the Markov chain is locally balanced in the ordinary sense. Our arguments reveal a close relationship between quasi-reversibility and local balance, and provide further insights into how transition rates are balanced in product form queueing networks.
Operations Research © 1998 INFORMS